MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE 5° 6.5/8.5FR WL 430MM

RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE 5° 6.5/8.5FR WL 430MM
Model Number 8708.518
Medical Device Problem Codes Poor Quality Image (1408); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.Rwmic is submitting this report on behalf of richard wolf (b)(4) (manufacturer).Device investigation results: rwmic investigation report device evaluation, form 5020 (12) the device was tested visually and functionally.The reported condition was confirmed and the device did not meet specifications.The evaluation found that the scope was received with a cloudy image.Based on the photos the scope was used after the previous repair and not properly clean.The cloudy image is caused by accumulation of debris on the front lens.Maintenance was recommended on the device.Probable root cause: due to reprocessing.The instruction manual ga-d 352 / usa / 2012-11 v4.0 / eco: 2012-0540 contains the following applicable warnings for these faults: 7.2.3 image quality.Caution! increased risk potential if the image is blurred! danger of injuring the patient.Stop the intervention for safety reasons if the image is blurred.Check the image quality of the endoscope before use (section 8.2).8.2.1 checking image quality and light output check image quality and light output in conjunction with the system components.- deposits on the glass surfaces can cause a spotted or blurred field of view and hence impair light transmission considerably.- wipe the glass surfaces with a swab soaked with alcohol (wooden swab carrier, not metal or plastic), remove hard-to-remove deposits with instrument cleaner.Check the light output without the system components.- hold the distal end of the endoscope towards a light source.- broken fibers appear as black dots at the cold-light connector.If approx.30% of the fibers are broken, the light output is no longer adequate.9 reprocessing procedures important! - when used as intended and when following the instruction manual, it is not necessary to limit the number of possible reprocessing cycles.- careful and gentle handling of medical products during the entire reprocessing process has an essential influence on the service life of the products.- before returning defective products for repair, they must have gone through the entire reprocessing cycle.- the user is obliged to make sure that the reprocessing process including the resources, materials and personnel is suited to yield the required results.- follow the national and international requirements on validation.Important! do not sterilize the products in hot-air sterilizers.Additionally, on august 26, 2022, a follow-up email was sent to the user facility together with the sales representative regarding the patient information.However, no further information is available per user facility.(email reply, 8/30/2022).Rw considers this matter closed.However, if a new information becomes available, rw will submit a follow-up report.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).On (b)(6) 2022, it was reported to richard wolf medical instruments corp.(rwmic) by a user facility representative regarding product id# 8708.518 sn(b)(4)."this ureteroscope was just repaired, however when we went to use it it was brown and cloudy.We were unable to use this ureteroscope to complete the case.(ra# from previous repair- (b)(4))." additional information reported by the user facility representative: (email, dated august 10, 2022.) "we had to flash the other long ureteroscope, so it was a 30 minute delay." will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.New information obtained from the user facility representative: (email, dated august 30, 2022) "i know it was a ureteroscopy that was being done for a ureteral calculus.We had to use another scope to complete the procedure." decision to report from rwgmbh: based on the received information, there was a delay of 30 minutes, which put the patient at risk.No harm to patient was reported and the procedure was completed with a back-up device.Mdr shall be filed as malfunction.Rwmic mdr awareness date: 10-aug-2022.Also, the purpose of this submission is to provide the results of the device investigation.

Brand Name
E-LINE
Common Device Name
URETERORENOSCOPE 5° 6.5/8.5FR WL 430MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 2
d-75438 knittlingen, germany
GM 
MDR Report Key15363763
Report Number1418479-2022-00025
Device Sequence Number6956390
Product Code FGB
UDI-Device Identifier04055207020159
UDI-Public04055207020159
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/06/2022
Report Date (Section F) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8708.518
Device Catalogue Number8708.518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/10/2022
Event Location Hospital
Date Report to Manufacturer09/06/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/06/2022
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA09/06/2022